Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 120, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 31, 2006, 6:44 PM MDT for Crowley County, Kiowa County, Colorado. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2006, 6:44 PM MDT (00:44 UTC)
- Expired
- Aug 31, 2006, 8:15 PM MDT
- In force
- 91 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
Counties Crowley County, CO, Kiowa County, CO
The radar
The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 2113 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -94 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 2:43 PM MDT, 4 hours 1 minute earlier.
Area forecast discussion, Aug 31, 2:43 PM MDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 243 PM MDT THU AUG 31 2006 .SHORT TERM... (TONIGHT AND FRIDAY) ...MAIN CONCERN IS INTENSITY OF CONVECTION THIS EVENING AND TOMORROW AFTERNOON AND EVENING... CURRENTLY...COLD FRONT MOVING ACROSS THE PLAINS ATTM. AS OF 1230 PM...FRONT WAS ON PALMER DVD MOVING SOUTH. ISOLD TSRA HAD DEVELOPED BEHIND FRONT AND ACROSS C MTNS. DWPTS OVER EC CO IN THE 50S AND 60S. SKIES MOSTLY SUNNY ACROSS PLANS ADDING TO CAPE. REST OF TODAY...MAIN CONCERN IS MARGINAL SVR THREAT. FLOW WILL GO UPSLOPE AFTER FROPA. I BELIEVE DWPTS WILL MIX OUT A BIT...BUT SHOULD SEE MID 50S OVER MOST OF PLAINS BY LATE THIS AFTERNOON...WITH A 60 OR TOO OVER NE SXNTS OF SE PLAINS. JET STREAK WILL MOVE ACROSS REGION DURING PRIME HEATING ASSISTING VERTICAL MOTION. EXPECT A FEW SVR STORMS TO DEVELOP CAPABLE OF PRODUCING HAIL AND WIND GUSTS TO 60 TO 70 MPH POSSILBE. TONIGHT...BEST CONVECTIVE CHANCES WILL BE OVER FAR SE CO AS CONVECTION CONGEALS OVER THIS REGION. DECIDED TO INCREASE POPS TO LIKELY CATEGORY OVER FAR SE PLAINS AS SYSTEM DROPS SE DURING THE EVENING HOURS. ADDITIONAL CONCERN THEN BECOMES HOW MUCH CLOUDS OVER PLAINS TONIGHT? DECIDED TO KEEP MOSTLY CLOUDY OVER MOST OF PLAINS BUT DECIDED NOT TOO MENTION ANY FOG FOR NOW. TOMORROW...IT WILL BE MOIST AND COOL...BUT HOW COOL? WIND FIELDS WILL FAVOR ROTATING STORMS IF WE CAN GET ENOUGH INSTABILITY OVER THE REGION. GUIDANCE IS PRINTING OUT SOME HEFTY QPF AS SECOND SURGE COMES DOWN ON PLAINS DURING THE MID/LATE AFTERNOON TIME PERIOD. GIVEN FORCING AND SOME HEATING...BELIEVE WE WILL SEE SOME CONVECTION BY TOMORROW AFTERNOON...AND WITH THE WIND FIELDS IN PLACE...IT COULD ROTATE. SPC ALSO HAS UPGRADED AREA TO SLIGHT RISK. FOR THIS REASON DECIDED TO MENTION SVR THREAT INTO TEXT PRODUCTS FOR TOMORROW AFTERNOON. GIVEN THE FORCING...AND IF WE REALIZE THE CAPE...SOME OF THE STORMS TOMORROW COULD PRODUCE HEAVY RAINFALL. FF WILL ONCE AGAIN BECOME A CONCERN...ESPECIALLY OVER THE BURN SCARS AND N PUEBLO COUNTY WHERE HEAVY RAIN HAS BEEN A PROBLEM THIS YEAR. /HODANISH .LONG TERM... (FRIDAY NIGHT THROUGH THURSDAY) STORMS WILL DIMINISH DURING THE EVENING FRIDAY AS THE SURFACE TROF MOVES EAST. CHANCES OF PRECIPITATION SHOULD GRADUALLY DIMINISH DURING THE NIGHT AS THE MAIN SYSTEM CONTINUES SOUTH AND EAST. ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE MOUNTAINS SATURDAY DUE TO A WEAK 700 MB TROF MOVING ACROSS THE AREA IN NORTHWEST FLOW BEHIND THE MAIN SYSTEM. ENOUGH MOISTURE WILL BE AVAILABLE FOR CONTINUED DAYTIME ISOLATED SHOWERS AND THUNDERSTORMS OVER MAINLY THE MOUNTAIN AREAS AS VERY WEAK MONSOON MOISTURE FLOW UNDERNEATH THE UPPER RIDGE TO THE WEST INTERACTS WITH WEAK WEATHER DISTURBANCES MOVING ACROSS THE AREA IN NORTHWEST FLOW THROUGH THE WEEK. TEMPERATURES SHOULD WARM BACK TO NEAR OR A LITTLE ABOVE NORMAL AFTER MONDAY. -JKH- && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 34/51
Hazardous weather outlook, Aug 31, 10:42 AM MDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1042 AM MDT THU AUG 31 2006 COZ058>089-093>099-011645- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1042 AM MDT THU AUG 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS MAY OCCUR TODAY ACROSS ALL OF THE SOUTHEAST COLORADO PLAINS. THE GREATEST CHANCE OF SEVERE THUNDERSTORM ACTIVITY WILL BE NORTH...AND EAST OF A LINE...FROM BLACK FOREST TO SPRINGFIELD. THE PRIMARY THREAT OF SEVERE WEATHER ACTIVITY WILL BE HAIL UP TO 1.5 INCHES IN DIAMETER...AND WIND GUSTS UP TO 70 MPH. A COLD FRONT WAS MOVING SOUTH ACROSS THE EASTERN PLAINS OF COLORADO LATE THIS MORNING. THIS FRONT WILL CONTINUE TO MOVE SOUTH THIS AFTERNOON...AND WILL MOVE INTO NEW MEXICO BY LATE THIS AFTERNOON. AFTER THE FRONT GOES BY...UPSLOPE FLOW WILL DEVELOP OVER THE REGION. AT THE SAME TIME...AN SMALL UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION THIS AFTERNOON INCREASING THE WIND SHEAR NECESSARY FOR SEVERE THUNDERSTORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY...WITH THE MAIN THREATS BEING CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN. FOR SATURDAY THROUGH WEDNESDAY ONLY ISOLATED THUNDERSTORMS WILL BE POSSIBLE...WITH CLOUD TO GROUND LIGHTNING AND WIND GUSTS AROUND 40 MPH BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING OVER THE SOUTHEAST PLAINS. HODANISH
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 2:49 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 86 min |
| Sep 1, 4:13 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 72 min |
| Sep 1, 4:50 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 115 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.